Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS St. Louis, MO

May 9, 2007Iron County, Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 9, 2007, 10:20 PM CDT for Iron County, Madison County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2007, 10:20 PM CDT (03:20 UTC)
Expired
May 9, 2007, 10:49 PM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Iron County, MO, Madison County, MO

The radar

The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 100321
SVRLSX
MOC093-123-100400-
/O.NEW.KLSX.SV.W.0112.070510T0320Z-070510T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN IRON COUNTY IN SOUTHEAST MISSOURI
  MADISON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 1100 PM CDT

* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 9 MILES WEST OF SACO...OR 14 MILES SOUTH OF
  IRONTON...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SACO...
  RURAL WESTERN SECTIONS OF MADISON COUNTY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3748 9068 3727 9066 3743 9029 3765 9042

$$

TRUETT
1 follow-up statement
000 
WWUS53 KLSX 100349
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT WED MAY 9 2007

MOC093-123-100359-
/O.CAN.KLSX.SV.W.0112.000000T0000Z-070510T0400Z/
MADISON MO-IRON MO-
1049 PM CDT WED MAY 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN IRON AND MADISON 
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.

LAT...LON 3748 9068 3727 9066 3743 9029 3765 9042

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:30 PM CDT, 50 minutes earlier.

Area forecast discussion, May 9, 9:30 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
930 PM CDT WED MAY 9 2007

.UPDATE...
CNVTN OVR S AND W CNTRL MO WENT THRU A BIT OF WKNG AND A SLGT DCR
IN CVG SHORTLY BFR SNST...BUT OVR THE LAST HR NEW CELLS HV FORMED
OVR SE MO...AND NR KDMO. 00Z SFC ANALYSIS MAKES IT APR THAT RMNTS
OF SFC FNTL BNDRY IS DRAPED FROM JUST N OF KJLN TO NR KFAM. WITH
LGT S FLO FCST ACR THIS BNDRY PRODUCING WK LFT OF SLGTLY UNSTBL
AMS OVRNGT...CONTG CHC POPS OVR SW HLF OF CWA CERTAINLY APRS
WARRANTED. IF LO LVL FLOW WAS A BIT STGR WULD BE WORRIED ABT
CNVTN DVLPG FURTHER N...BUT GIVEN THAT THE 925 AND 850MB FLOW IS
FCST TO RMN IN THE 5-10 KT RANGE...AND VIRTUALLY NO UPR LVL
FORCING IS INDICATED ACR AREA...DONT BLV PCPN THRT WL GET ANY
FURTHER N THAN A MEXICO...JERSEYVILLE LN...WHICH IS THE NWD EXTENT
IN THE GOING FCSTS.

TRUETT

&&

.DISCUSSION...
WEAK FRONTAL BOUNDARY REMAINS TO THE SOUTH OF CWA THIS AFTERNOON
WITH DIURNAL CU POPPING UP MAINLY ALONG AND SOUTH OF I-70. RWS AND
TRWS THAT WERE OVER SWRN MO THIS MORNING...LIFTED N CLOSE TO
CWA...BUT DIMINISHED AS THEY HIT THE DRIER AIR BEHIND BOUNDARY.

FOR TONIGHT...COULD STILL SEE SOME ISOLATED TO SCATTERED RWS/TRWS
FOR SWRN HALF OF CWA...BUT MOST OF AREA TO REMAIN DRY AND MILD. LOW
TEMPS WILL BE IN THE UPPER 50S TO LOWER 60S.

IN THE MEANTIME...NEXT SIGNIFICANT SHORTWAVE OVER SERN NEW MEXICO TO
SLIDE EAST INTO CENTRAL TEXAS...SO COULD SEE AN INCREASE IN ACTIVITY
FOR SOUTHERN SECTIONS OF CWA ON THURSDAY AS MOISTURE AND INSTABILITY
ARE LIFTED NORTH OVER STALLED FRONTAL BOUNDARY. OUR BEST CHANCES OF
PCPN WILL BE ALONG AND SOUTH OF I-70 ONCE AGAIN. HIGH TEMPS ON
THURSDAY WILL BE IN THE UPPER 70S TO LOWER 80S...AS THERE WILL BE
MORE CLOUD COVER KEEPING TEMPS JUST SLIGHTLY COOLER THAN TODAY.

BY THURSDAY NIGHT AND FRIDAY...UPPER LOW TO SLIDE INTO THE GULF OF
MEXICO AS STRONG SURFACE RIDGE BUILDS IN OVER THE MIDWEST. WILL SEE
SOME LINGERING RWS/TRWS THURSDAY NIGHT AND FRIDAY WITH BEST CHANCES
REMAINING ALONG AND SOUTH OF I-70.

FINALLY WITH RIDGE OVERHEAD WILL SEE DRY AND MILD CONDITIONS THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK. NEXT CHANCE FOR RAIN WILL BE
MOVING IN LATE MONDAY NIGHT AND PERSIST THROUGH THE REST OF THE
FORECAST PERIOD. STILL SOME UNCERTAINTY WITH THIS SYSTEM...SO ONLY
HAVE LOW CHANCE POPS MONDAY NIGHT AND TUESDAY...THEN JUST SILENT 20S
FOR REST OF PERIOD. EXTENDED MODELS TENDING TO STALL THIS NEXT
FRONTAL BOUNDARY OVER AREA...SIMILAR TO CURRENT WEATHER PATTERN...SO
WILL PROBABLY NEED TO ADJUST GRIDS AS MODELS GET A BETTER HANDLE ON
THIS SYSTEM.

BYRD

&&

.AVIATION...
FOR THE 00Z TAFS...VFR CONDITIONS AND LGT SFC WNDS WILL PREVAIL
AREAWIDE THRU THE VALID TAF PERIOD. TWO CHANCES FOR PCPN OVER THE
NEXT 24 HOURS...WITH THE FIRST COMING THIS EVENING FROM AN UPPER
LEVEL DISTURBANCE AS IT DRIFTS SLOWLY NEWD TOWARDS CNTRL MO. HAVE
ADDED IN VCSH INTO THE KCOU TAF. THE NEXT CHANCE FOR RAIN WILL
OCCUR OVER A WIDER AREA AS LO PRES DEVELOPS ALONG THE QSTNRY FRONT
TO OUR S AND FORCES IT TO BUCKLE NWD...WITH THESE FEATURES MOVING
THRU THE AREA ON THURSDAY. THIS WILL RESULT IN A CHANCE FOR RAIN
OVER A LARGER AREA FROM MID MORNING THRU THE AFTERNOON. PROB30
GROUPS HAVE BEEN ADDED IN FOR ALL TAF SITES FOR THIS.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 9, 3:41 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT WED MAY 9 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
341 PM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FOR AREAS ALONG AND SOUTH OF
INTERSTATE 70 TONIGHT AS UPPER LEVEL DISTURBANCES INTERACT WITH THE
WARM...MOIST AND UNSTABLE AIR ACROSS THE BI-STATE REGION. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH
FRIDAY.

THE MISSOURI RIVER IS ABOVE FLOOD STAGE FROM JEFFERSON CITY TO
ST. CHARLES. MAJOR FLOODING IS FORECAST LATER THIS WEEK INTO
EARLY NEXT WEEK ALONG PARTS OF THE MISSOURI RIVER. PLEASE REFER TO
FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:38 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren52 min
May 10, 3:15 PM CDTFlash Flood WarningLSXBoone4 hr
May 10, 3:37 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis38 min
May 10, 4:34 PM CDTFlash Flood WarningLSXSaint Charles, Saint Louis4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.